Are Correlations Constant Over Time? Application of the CC-TRIGt-test to Return Series from Different Asset Classes
A new test for constant correlation is proposed. Based on the bivariate Student-t distribution, this test is derived as Lagrange multiplier (LM) test. Whereas most of the traditional tests (e.g. Jennrich, 1970, Tang, 1995 and Goetzmann, Li & Rouwenhorst, 2005) specify the unknown correlations as piecewise constant, our model-setup for the correlation coefficient is based on trigonometric functions. Applying this test to assets from different financial markets (stocks, exchange rates, metals) there is empirical evidence that many of the correlations vary over time.
|Date of creation:||Mar 2007|
|Contact details of provider:|| Postal: Spandauer Str. 1,10178 Berlin|
Web page: http://sfb649.wiwi.hu-berlin.de
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kaplanis, Evi C., 1988. "Stability and forecasting of the comovement measures of international stock market returns," Journal of International Money and Finance, Elsevier, vol. 7(1), pages 63-75, March.
- William N. Goetzmann & Lingfeng Li & K. Geert Rouwenhorst, 2005.
"Long-Term Global Market Correlations,"
The Journal of Business,
University of Chicago Press, vol. 78(1), pages 1-38, January.
- William Goetzmann & Lingfeng Li & K. Rouwenhorst, 2001. "Long-Term Global Market Correlations," Yale School of Management Working Papers ysm237, Yale School of Management, revised 01 Jan 2008.
- William N. Goetzmann & Lingfeng Li & K. Geert Rouwenhorst, 2001. "Long-Term Global Market Correlations," NBER Working Papers 8612, National Bureau of Economic Research, Inc.
- William N.Goetzmann & Lingfeng Li & K.Geert Rouwenhorst, 2003. "Long-Term Global Market Correlations," DNB Staff Reports (discontinued) 98, Netherlands Central Bank.
- Kjersti Aas & Ingrid Hobaek Haff, 2006. "The Generalized Hyperbolic Skew Student's t-Distribution," Journal of Financial Econometrics, Society for Financial Econometrics, vol. 4(2), pages 275-309. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:hum:wpaper:sfb649dp2007-012. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (RDC-Team)
If references are entirely missing, you can add them using this form.